A 24-year-old female asked:
I am halfway through a pack of oral contraceptives and it seems that my period is starting. i am not sexually active and haven't missed pills.
1 doctor answer • 1 doctor weighed in
Dr. John Berrymananswered
Obstetrics and Gynecology 56 years experience
Oral bcp/bleeding: Today's oral bcp's are very low in hormones, so in some individuals, it is important to take them within the hour of having taken the previous active pill. Low estrogen in the pill may not last if the interval between active pills is much greater than 24 hours, which causes withdrawal bleeding. If this continues, stop the active pills, and wait five days and start a new pack but be very punctual!
Created for people with ongoing healthcare needs but benefits everyone.
451 viewsAnswered >2 years ago
Last updated Dec 9, 2017
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.